MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 024044
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Codes Hypoglycemia (1912); Syncope/Fainting (4411)
Date of Event 10/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On october 27, 2025, a reporter for the lay user/patient contacted lifescan (lfs) united states, alleging that the patient¿s onetouch verio flex meter would turn off during use and no longer turns on.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that the alleged power issue began 3 months ago.The patient manages their diabetes with oral medication (metformin 1000 mg) and insulin (novolog/dose unspecified).The reporter denied the patient made any changes to their usual diabetes management regimen as a result of the alleged issue.The reporter stated that on (b)(6) 2025, at 2:00 am, the patient became ¿unconscious¿ and was treated by emergency medical services (ems) with iv glucose and an unspecified injection.Prior to receiving treatment, the reporter claimed that the patient¿s blood glucose was measured on the ems meter and a result of ¿43 mg/dl¿ was obtained.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time and that there was no indication of misuse of the device.The cca noted that the meter would not power on manually when the power button was pressed or when a test strip was inserted.The cca noted that based on the information provided, the battery did not needed replacing.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute complication of diabetes by a healthcare professional after the alleged power issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key23472441
Report Number2939301-2025-00037
Device Sequence Number16015615
Product Code NBW
UDI-Device Identifier00353885011839
UDI-Public00353885011839
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number024044
Device Catalogue Number024-044
Device Lot NumberZ2406050X
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown